I have a Contraceptive Implant, Could I've had a Miscarriage?

Patient : I am using the contraceptive implant and have unprotective sex. The last time i had unprotected intercourse was about 3 weeks ago, since then i have been getting pregnancy symptoms, but I have not taken a pregnancy test. Yesterday, I was bleeding heavily and had painful stomach cramps. Today I am fine. Have I had a miscarrige?
Doctor :   Contraceptive implant devices are one of the most effective reversible contraceptives available. They have a very low fa ilure rate. Out of every 1000 women who use the device, fewer than two will become pregnant. Some of the common side effects of contraceptive implants are : irregular periods, spotting or heavy bleeding and periods lasting longer than usual. There may also be weight gain, anxiety, nausea and vomiting, itching and headache. If your bleeding is more than usual, you may need to do blood-work to rule out anemia and measure your blood pressure.  

Related Q&A

Q: I have a tailors bunion on my right pinky toe. It is extremely painful wearing certain types of shoes. If I choose to...

Q: Hi, Our 9 yrs daughter has high cholesterol total-228(MAX190), HDL 66(>45) , LDL 140 (>100) Lipoproteina A 5...

Q: Children high cholesterol, high lipo A. What type of doctor we should visit and what thype of treatment?

Q: I had my implant removed a week ago i have been very ill when i had it taken out i am still a bit poorly how long unt...

Q: I have peyronies I can stil have erection there is No pain and just the erection is les strong and is swiftly to the ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews